Advertisement

Periodica Mathematica Hungarica

, Volume 52, Issue 1, pp 41–46 | Cite as

Projections of normed linear spaces with closed subspaces of finite codimension as kernels

  • E. Makai Jr.
  • Horst Martini
Article

Summary

It follows from [1], [4] and [7] that any closed <InlineEquation ID=IE"1"><EquationSource Format="TEX"><![CDATA[<InlineEquation ID=IE"2"><EquationSource Format="TEX"><![CDATA[<InlineEquation ID=IE"3"><EquationSource Format="TEX"><![CDATA[<InlineEquation ID=IE"4"><EquationSource Format="TEX"><![CDATA[<InlineEquation ID=IE"5"><EquationSource Format="TEX"><![CDATA[<InlineEquation ID=IE"6"><EquationSource Format="TEX"><![CDATA[<InlineEquation ID=IE"7"><EquationSource Format="TEX"><![CDATA[<InlineEquation ID=IE"8"><EquationSource Format="TEX"><![CDATA[<InlineEquation ID=IE"9"><EquationSource Format="TEX"><![CDATA[<InlineEquation ID=IE"10"><EquationSource Format="TEX"><![CDATA[<InlineEquation ID=IE"11"><EquationSource Format="TEX"><![CDATA[<InlineEquation ID=IE"12"><EquationSource Format="TEX"><![CDATA[<InlineEquation ID=IE"13"><EquationSource Format="TEX"><![CDATA[<InlineEquation ID=IE"14"><EquationSource Format="TEX"><![CDATA[$]]></EquationSource></InlineEquation>]]></EquationSource></InlineEquation>]]></EquationSource></InlineEquation>]]></EquationSource></InlineEquation>]]></EquationSource></InlineEquation>]]></EquationSource></InlineEquation>]]></EquationSource></InlineEquation>]]></EquationSource></InlineEquation>]]></EquationSource></InlineEquation>]]></EquationSource></InlineEquation>]]></EquationSource></InlineEquation>]]></EquationSource></InlineEquation>]]></EquationSource></InlineEquation>]]></EquationSource></InlineEquation>n$-codimensional subspace ($n \ge 1$ integer) of a real Banach space $X$ is the kernel of a projection $X \to X$, of norm less than $f(n) + \varepsilon$~($\varepsilon > 0$ arbitrary), where \[ f (n) = \frac{2 + (n-1) \sqrt{n+2}}{n+1}. \] We have $f(n) < \sqrt{n}$ for $n > 1$, and \[ f(n) = \sqrt{n} - \frac{1}{\sqrt{n}} + O \left(\frac{1}{n}\right). \] (The same statement, with $\sqrt{n}$ rather than $f(n)$, has been proved in [2]. A~small improvement of the statement of [2], for $n = 2$, is given in [3], pp.~61--62, Remark.) In [1] for this theorem a deeper statement is used, on approximations of finite rank projections on the dual space $X^*$ by adjoints of finite rank projections on $X$. In this paper we show that the first cited result is an immediate consequence of the principle of local reflexivity, and of the result from [7].

normed linear spaces closed subspaces of finite codimension (norms of) projections quotient maps (norms of) right inverses principle of local reflexivity 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag/Akadémiai Kiadó 2006

Authors and Affiliations

  • E. Makai Jr.
    • 1
  • Horst Martini
    • 2
  1. 1.Alfréd Rényi Institute of Mathematics, Hungarian Academy of Sciences
  2. 2.Fakultät für Mathematik, Technische Universität Chemnitz

Personalised recommendations